Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Stability of typical continuous functions with respect to some properties of their iterates

Authors: J. Smítal and K. Neubrunnová
Journal: Proc. Amer. Math. Soc. 90 (1984), 321-324
MSC: Primary 54H20; Secondary 26A18
MathSciNet review: 727258
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ I$ be a real compact interval, and let $ C$ be the space of continuous functions $ I \to I$ with the uniform metric. For $ f \in C$ denote $ \nu (f) = {\sup _{x \in I}}(\lim {\sup _{n \to x}}{f^n}(x) - \lim {\inf _{n \to x}}{f^n}(x))$, where $ {f^n}$ is the $ n$th iterate of $ f$. Then for each positive $ d$ there is an open set $ {C^*}$ dense in $ C$ such that the oscillation of $ v$ at each point of $ {C^*}$ is less than $ d$. Consequently, $ \nu$ is continuous in $ C$ except of the points of a first Baire category set.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54H20, 26A18

Retrieve articles in all journals with MSC: 54H20, 26A18

Additional Information

Article copyright: © Copyright 1984 American Mathematical Society